Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 8, NWS Wichita, KS

March 12, 2006Chautauqua County, Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 12, 2006, 12:11 PM CST for Chautauqua County, Elk County, Kansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 12:11 PM CST (18:11 UTC)
Expired
Mar 12, 2006, 1:08 PM CST
In force
57 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Chautauqua County, KS, Elk County, KS

The radar

The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 12:24 PM CSTHAIL 1.25Grenola, KS
Mar 12, 12:26 PM CSTHAIL 1.75Grenola, KS
Mar 12, 12:35 PM CSTHAIL 2.751 S Howard, KSHAIL SIZES RANGED FROM GOLFBALL TO BASEBALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:49 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 6.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.1939587897117Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1185 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 121811
SVRICT
KSC019-049-121915-
/O.NEW.KICT.SV.W.0008.060312T1811Z-060312T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1211 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS.
  NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 115 PM CST.

* AT 1209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF GRENOLA...OR ABOUT 22
  MILES NORTHWEST OF SEDAN...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ELK FALLS...GRENOLA...HOWARD...LONGTON...MOLINE

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3740 9651 3714 9651 3738 9606 3759 9598
      3759 9639

$$

LAWSON
4 follow-up statements
000 
WWUS53 KICT 121822
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1222 PM CST SUN MAR 12 2006

KSC019-049-121915-
/O.CON.KICT.SV.W.0008.000000T0000Z-060312T1915Z/
CHAUTAUQUA KS-ELK KS-
1222 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ELK AND NORTHWESTERN
CHAUTAUQUA COUNTIES UNTIL 115 PM CST...

AT 1217 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR GRENOLA...OR 21 MILES NORTHWEST OF SEDAN...AND MOVING NORTHEAST
AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR HOWARD BY  1235 PM CST.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3740 9651 3714 9651 3738 9606 3759 9598
      3759 9639

$$

BOWMAN
000 
WWUS53 KICT 121834
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1233 PM CST SUN MAR 12 2006

KSC019-121843-
/O.CAN.KICT.SV.W.0008.000000T0000Z-060312T1915Z/
CHAUTAUQUA KS-
1233 PM CST SUN MAR 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR CHAUTAUQUA COUNTY HAS BEEN
CANCELLED...

AT 1230 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3740 9651 3729 9651 3738 9606 3759 9598
      3759 9639

$$

KSC049-121915-
/O.CON.KICT.SV.W.0008.000000T0000Z-060312T1915Z/
ELK KS-
1233 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ELK COUNTY UNTIL 115
PM CST...

AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR HOWARD...OR 24 MILES NORTH OF SEDAN...AND MOVING NORTHEAST AT 65
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF ELK
COUNTY...INCLUDING THE TOWN OF HOWARD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3740 9651 3729 9651 3738 9606 3759 9598
      3759 9639

$$

BOWMAN
000 
WWUS53 KICT 121845
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1244 PM CST SUN MAR 12 2006

KSC049-121915-
/O.CON.KICT.SV.W.0008.000000T0000Z-060312T1915Z/
ELK KS-
1244 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ELK COUNTY UNTIL 115
PM CST...

AT 1243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF SEVERY...OR 21 MILES SOUTH OF EUREKA...AND MOVING
NORTHEAST AT 55 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF ELK
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM PRODUCED BASEBALL SIZE HAIL 1 MILE SOUTH OF HOWARD AT 
1235. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 3740 9651 3729 9651 3738 9606 3759 9598
      3759 9639

$$

BOWMAN
000 
WWUS53 KICT 121908
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
108 PM CST SUN MAR 12 2006

KSC049-121918-
/O.CAN.KICT.SV.W.0008.000000T0000Z-060312T1915Z/
ELK KS-
108 PM CST SUN MAR 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR ELK COUNTY HAS BEEN
CANCELLED...

AT 104 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3740 9651 3729 9651 3738 9606 3759 9598
      3759 9639

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 11:46 AM CST, 25 minutes earlier.

Area forecast discussion, Mar 12, 11:46 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1146 AM CST SUN MAR 12 2006

.UPDATE...
WILL BE ISSUING A TORNADO WATCH VERY SHORTLY FOR
COWLEY...BUTLER AND CHASE COUNTIES ON EASTWARD. THUNDERSTORMS ARE
ALREADY BEGINNING TO FIRE NEAR THE OK BORDER...AS SFC BASED AND
MLCIN ARE ARE NEAR ZERO. INSTABILITY AND HIGH AMOUNTS OF LOW AND
DEEP LAYER SHEAR WILL ENHANCE THE TORNADO THREAT.

WIND ADVISORY STILL IN EFFECT BEHIND THE DRYLINE FOR STRONG
SOUTHWEST WINDS.

ADK

&&

.PREV DISCUSSION... /ISSUED 441 AM CST SUN MAR 12 2006/

UPDATE...
RECENTLY SENT FORECAST UPDATE TO EXPAND SLIGHT CHANCE OF MORNING
THUNDERSTORMS WESTWARD THROUGH SOUTH CENTRAL AND CENTRAL KS.
RADAR/SATELLITE SHOW ISOLATED ELEVATED CONVECTION DEVELOPING IN
SOUTH CENTRAL KS AS 45 KT LOW-LEVEL JET FOCUSES THETA-E ADVECTION
INTO SOUTH CENTRAL KS. RUC40 SOUNDINGS PROG UP TO 1,000 CAPE ABOVE
850 MB THIS MORNING...AND WITH STRONG 800-500 MB SHEAR
PRESENT...ITS POSSIBLE FOR A FEW SEVERE STORMS WITH LARGE HAIL.

&&

PREV DISCUSSION... /ISSUED 238 AM CST SUN MAR 12 2006/

DISCUSSION...
FORECAST CONCERNS ARE THUNDERSTORM CHANCES IN EXTREME SOUTHEAST KS
TODAY AND STRONG WINDS/EXTREME FIRE DANGER AREAWIDE TODAY.

TODAY:
CYCLOGENESIS UNDERWAY EARLY THIS MORNING IN SOUTHEAST CO WITH A
STATIONARY FRONT SOUTHEASTWARD FROM THE LOW ACROSS NORTHERN
OK. MODELS SUGGEST SOME STRENGTHENING OF THE LOW AS IT REACHES
KANSAS CITY AREA BY EVENING AS A STRONG SHORTWAVE TROF EJECTS OUT OF
SOUTHWEST OVER THE CENTRAL PLAINS. NOT OUT OF THE QUESTION TO GET
ISOLATED EARLY MORNING CONVECTION IN SOUTHEAST KS WITH 850 THETA-E
ADVECTION UNDERWAY BENEATH DIFFLUENT UPPER FLOW PATTERN. OTHERWISE
WARM FRONT WILL LIFT NORTHWARD OF FORECAST AREA THIS MORNING...WITH
TRAILING NORTH TO SOUTH DRYLINE THROUGH THE FLINT HILLS. SBCAPE OF
AROUND 2,000 J/KG WITH VERY IMPRESSIVE DEEP LAYER SHEAR PROGGED
THIS AFTERNOON. AS DRYLINE MIXES SLOWLY EASTWARD OUT OF EXTREME
SOUTHEAST KS BY 00Z...STRONG SURFACE PRESSURE FALLS (5 TO 9 MB/6
HR) IN RESPONSE TO STRONG SHORTWAVE TROF ENTERING WESTERN KS MAY
ALLOW ENOUGH CONVERGENCE FOR A SUPERCELL OR TWO TO INITIATE OVER
EXTREME SOUTHEAST KS MID-LATE PM...BEFORE STORMS MOVE RAPIDLY
EAST INTO WESTERN MO. THUS WILL MAINTAIN 20-30 POP THERE WITH
MENTION OF SEVERE...ALTHOUGH WE THINK SIGNIFICANT SEVERE MORE
LIKELY TO OUR EAST AS STORMS WILL NOT HAVE MUCH RESIDENT TIME IN
SOUTHEAST KS TO MATURE (STORM MOTION VECTOR 250/45 KT).
MEANWHILE...DRY ADIABATIC SURFACE TO 700 MB LAPSE RATES BEHIND
DRYLINE AND SUNSHINE WILL ALLOW STRONG MID LEVEL WINDS TO MIX DOWNWARD
TOWARD SURFACE VIA MOMENTUM TRANSFER. PLANNING TO EXPAND WIND
ADVISORY INTO FLINT HILLS. MOST CONFIDENT ON REACHING WIND
ADVISORY CRITERIA IN SOUTH CENTRAL KS/FLINT HILLS AS OPPOSED TO
CENTRAL KS. FIRE DANGER WILL BE EXTREME RESULTING FROM THE STRONG
WINDS...WARM TEMPERATURES...AND 15 TO 30% RH.

TONIGHT-TUESDAY:
NOT MUCH IN WAY OF WRAP-AROUND MOISTURE BEHIND POSITIVELY-TILTED
DEPARTING STRONG SHORTWAVE TROF. THEREFORE...ONLY ANTICIPATING A
PERIOD OF LOWER-MIDDLE CLOUDS IN MAINLY CENTRAL/SOUTHEAST KS
OVERNIGHT INTO MIDDAY MONDAY BEHIND THE COLD FRONT DURING THE PERIOD
OF STRONGEST COLD AIR ADVECTION. COOLER PACIFIC AIRMASS TO BUILD
IN FOR MONDAY INTO TUESDAY.

WEDNESDAY-FRIDAY:
MEDIUM RANGE GUIDANCE CONTINUES TO PROG A SHORTWAVE TROF SWEEPING
THROUGH THE CENTRAL PLAINS LATER WEDNESDAY INTO EARLY THURSDAY.
HOWEVER...IT APPEARS ANY MEANINGFUL GULF MOISTURE RETURN WILL BE
SHUNTED TO OUR EAST/SOUTHEAST. THEREFORE CONTINUING DRY FORECAST.
SOUTHERLY FLOW AHEAD OF WAVE SHOULD ALLOW US TO WARM UP TO ABOVE
NORMAL TEMPERATURES WEDNESDAY. THIS TO BE FOLLOWED BY MIX OF
COOLER PACIFIC/CANADIAN AIR WEDNESDAY NIGHT THROUGH
FRIDAY...HOWEVER TEMPERATURES STILL AROUND SEASONAL NORMS.

SATURDAY-SUNDAY:
GFS AND ECMWF SHOW AN UPPER TROF SETTLING INTO THE SOUTHWEST CONUS
DURING THIS TIMEFRAME. FLOW BECOMES MORE SOUTHERLY AHEAD OF THIS
UPPER TROF AND THE GFS HINTS THAT GULF MAY TRY TO OPEN UP LATE IN
THE WEEKEND POSSIBLY WARRANTING A SLIGHT CHANCE OF SHOWERS ON
SUNDAY.

CARUSO

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  37  53  27 /  10  10   5   5
HUTCHINSON      71  36  51  26 /  10  10  10   5
NEWTON          73  37  51  26 /  10  10  10   5
ELDORADO        76  38  52  26 /  20  10  10   5
WINFIELD-KWLD   77  39  55  27 /  10  10   5   0
RUSSELL         67  31  49  23 /  10  10  10   5
GREAT BEND      67  33  50  24 /  10  10  10   5
SALINA          68  34  49  24 /  20  10  10   5
MCPHERSON       70  35  50  25 /  10  10  10   5
COFFEYVILLE     81  42  56  26 /  30  10   5   0
CHANUTE         80  41  52  25 /  30  10  10   0
IOLA            79  41  51  25 /  30  20  10   5
PARSONS-KPPF    80  41  54  26 /  30  10   5   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM SUNDAY FOR KSZ032-033-047>053-067>070-
082-083-091>094-098.

&&
Hazardous weather outlook, Mar 12, 12:09 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
1209 PM CST SUN MAR 12 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1209 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON
THROUGH EARLY EVENING ACROSS SOUTHEAST KANSAS...MAINLY ALONG AND
EAST OF A LINE EXTENDING FROM ROUGHLY EUREKA TO HOWARD TO SEDAN.
TORNADOES...SOME STRONG...WILL BE POSSIBLE GIVEN THE HIGH AMOUNTS OF
WIND SHEAR. LARGE HAIL AND DAMAGING WINDS WILL BE A THREAT AS WELL.

IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL...SOUTH
CENTRAL AND PART OF SOUTHEAST KANSAS THRU THIS AFTERNOON. SOUTHWEST
WINDS INCREASING TO 25 TO 35 MPH...WITH GUSTS THAT MAY REACH 45 MPH
WILL CAUSE EXTREME FIRE DANGER ACROSS ALL AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ALONG AND
EAST OF A LINE EXTENDING FROM ROUGHLY EUREKA TO HOWARD TO SEDAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/ADK

In the hours before

Special weather statement, Mar 12, 7:32 AM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
732 AM CST SUN MAR 12 2006

KSZ083-121400-
SEDGWICK-
732 AM CST SUN MAR 12 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 730 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAIZE...OR 7 MILES NORTHWEST OF DOWNTOWN
WICHITA...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Mar 12, 8:06 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
806 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             RAMONA                  38.60N 97.06W
03/12/2006  E1.00 INCH       MARION             KS   LAW ENFORCEMENT

&&

ADK
Local storm report, Mar 12, 8:09 AM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
809 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     HAIL             RAMONA                  38.60N 97.06W
03/12/2006  E1.25 INCH       MARION             KS   LAW ENFORCEMENT

            HALF DOLLAR SIZE WITH A FEW BIGGER STONES.

&&

CDB
Special weather statement, Mar 12, 8:13 AM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 AM CST SUN MAR 12 2006

KSZ053-069-121445-
BUTLER-CHASE-
813 AM CST SUN MAR 12 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER AND CHASE COUNTIES...

AT 810 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POTWIN...OR 11 MILES NORTHWEST OF EL
DORADO...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

OTHER STRONG THUNDERSTORMS WILL MOVE NORTHEASTWARD INTO CHASE COUNTY
FROM MARION COUNTY. THESE STORMS MAY ALSO PRODUCE DIME SIZE HAIL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Mar 12, 11:20 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             WELLINGTON              37.27N 97.40W
03/12/2006  E0.75 INCH       SUMNER             KS   AMATEUR RADIO

            PENNY SIZE HAIL ON THE NORTH SIDE OF WELLINGTON. TIME IS
            ESTIMATED.

&&

CDB
Special weather statement, Mar 12, 11:53 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1153 AM CST SUN MAR 12 2006

KSZ093-094-098-121830-
CHAUTAUQUA-COWLEY-ELK-
1153 AM CST SUN MAR 12 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA...COWLEY AND ELK COUNTIES...

AT 1152 AM CST...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9
MILES SOUTHWEST OF GRENOLA...OR 20 MILES WEST OF SEDAN...AND MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 5:06 AM CSTSevere Thunderstorm WarningICTButler42 min
Mar 12, 5:39 AM CSTSevere Thunderstorm WarningICTHarvey, Sedgwick38 min
Mar 12, 5:59 AM CSTSevere Thunderstorm WarningICTButler, Chase54 min
Mar 12, 7:13 AM CSTSevere Thunderstorm WarningICTMarion30 min
Mar 12, 7:58 AM CSTSevere Thunderstorm WarningICTMarion27 min
Mar 12, 12:03 PM CSTSevere Thunderstorm WarningICTCowley24 min
Mar 12, 12:20 PM CSTSevere Thunderstorm WarningICTGreenwood, Woodson55 min
Mar 12, 12:47 PM CSTSevere Thunderstorm WarningICTWilson58 min
Mar 12, 12:55 PM CSTSevere Thunderstorm WarningICTChautauqua, Montgomery, Wilson51 min
Mar 12, 1:07 PM CSTSevere Thunderstorm WarningICTAllen, Woodson53 min
Mar 12, 1:10 PM CSTTornado WarningICTAllen, Woodson50 min
Mar 12, 1:17 PM CSTTornado WarningICTWilson23 min
Mar 12, 1:30 PM CSTTornado WarningICTNeosho36 min
Mar 12, 1:33 PM CSTTornado WarningICTAllen39 min
Mar 12, 1:50 PM CSTTornado WarningICTNeosho17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.